Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 355, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 1998, 2:09 PM CDT for Rutherford County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 1998, 2:09 PM CDT (19:09 UTC)
- Expired
- Jul 4, 1998, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:40 PM CDT | Thunderstorm Wind 50 | South Portion, TN | Local law enforcement reported a roof was blown off a Texaco service station. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 041911 RRA SVRBNA TNC149-042000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT SAT JUL 4 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 300 PM CDT * AT 208 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF MURFREESBORO OR 3 MILES NORTHWEST OF WALTERHILL MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... WALTERHILL AT 215 PM CDT LASCASSAS AT 230 PM CDT MURFREESBORO AT 235 PM CDT DOUBLE SPRINGS AT 245 PM CDT SHARPEVILLE AT 245 PM CDT MILTON AT 245 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:20 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 4, 9:20 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT SAT JUL 4 1998 SCATTERED TSRA ALREADY POPPING UP OVER CWA AT THIS EARLY HOUR. STORMS MOVING OUT OF MO ARE DISSIPATING BUT WITH MODERATE INSTABILITY IN PLACE AND WITH VARIOUS WEAK SYNOPTIC AND SFC BOUNDARIES LAYING ARND...WOULD LEAVE POPS AS IS. TEMP FCST LOOKS OK. 12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 51 min |
| Jul 4, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 47 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 49 min |
| Jul 4, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln | 49 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 36 min |
| Jul 4, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.